Alert archive / Indiana / Flash Flood Warnings in 2002
Flash Flood Warning 107, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jun 25, 2002, 8:35 PM EST for Clinton County, Indiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2002, 8:35 PM EST (01:35 UTC)
- Expired
- Jun 25, 2002, 9:00 PM EST
- In force
- 25 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Clinton County, IN
The radar
The Indianapolis radar (KIND), 72 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 728 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KIND 260136 FFWIND INC023-260300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 835 PM EST TUE JUN 25 2002 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLASH FLOOD WARNING FOR... CLINTON COUNTY IN CENTRAL INDIANA THIS INCLUDES THE CITY OF FRANKFORT * UNTIL 1000 PM EST * AT 830 PM EST...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN 10 MILES NORTHEAST OF MICHIGANTOWN...OR ABOUT 7 MILES SOUTHWEST OF KOKOMO...MOVING NORTHEAST AT 35 MPH. STORM SPOTTERS REPORT THAT 2.5 INCHES OF RAINFALL HAS FALLEN IN THE PAST HOUR IN THE FRANKFORT AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO SEE FLOOD WATERS. IF FLASH FLOODING IS OBSERVED...MOVE UP TO HIGHER GROUND IMMEDIATELY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. IF YOU ARE THREATENED BY RISING FLOOD WATERS MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH. TO REPORT FLOODING HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN INDIANAPOLIS. LAT...LON 4041 8666 4021 8670 4022 8627 4042 8625 PUMA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 2:35 PM EST, 6 hours earlier.
Area forecast discussion, Jun 25, 2:35 PM EST, 6 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 235 PM EST TUE JUN 25 2002 A FEW STORMS STILL LEFT TO THE EAST OF THE INDY METRO AREA. MORE STORMS ARE FORMING IN SOUTHERN CWA AND WILL LIKELY INTENSIFY AS IT INTERSECTS WITH OUTFLOW FROM THIS MORNINGS STORMS. MODELS IN DECENT AGREEMENT TODAY. AVN CONTINUES TO BE A LITTLE FASTER WITH FROPA ON THURS COMPARED TO ETA. WILL GO WITH SLOWER ETA SINCE TREND IS STILL TO SLOW DOWN FRONT. CWA REMAINS IN MOIST UNSTABLE AIRMASS UNTIL FROPA ON THURS. THEREFORE SCATTERED TSRA REMAIN A POSSIBILITY. THERE IS A BETTER POSSIBLITIY OF MORE ORGANIZED STORMS OUT AHEAD OF THE FRONT ON THURSDAY. WILL KEEP POPS IN ON THURS NITE SINCE WILL BE GOING WITH SLOWER FRONTAL MOVEMENT. WENT MOSTLY WITH FWC/MAV NUMS AS THEY SEEM TO BE DOING WELL AGAINST REALITY THE LAST FEW DAYS. .IND...NONE SALLY
In the hours before
Local storm report, Jun 25, 7:35 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
735 PM EST TUE JUN 25 2002
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0735 PM WEST PT IN FLOOD
06/25/02 TIPPECANOE 5.5 INCHES OFThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:00 PM EST | Flash Flood Warning | IND | Tippecanoe | 2 hr |
| Jun 25, 8:36 PM EST | Flash Flood Warning | IND | Clinton | 84 min |
| Jun 25, 8:55 PM EST | Flash Flood Warning | IND | Tippecanoe | 65 min |
Nearby
Flash Flood Warnings in Indiana, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.